April 17, 2010,
A.M. asks from Mooresville, IN on April 16, 2010
Nuvaring and Unusual Bleeding
I have been using the Nuvaring for almost 7 years now and really haven't had any problems or any complaints about it and I'm not sure if this is related but; two and a half weeks ago I had a very heavy period that lasted almost 11 days (very very rare for me), I figured it was from where I stacked my ring for the previous 2 months (my Dr. okayed this- it is where you leave the ring in for 4 weeks then take that one out and put in a new one w/out waiting a week). So I figured I would be fine, well two days ago I started bleeding again, at first it was pretty light and brownish in color (which I was told is "old" blood) so I wasn't too worried but last night and today it has gotten much heavier and I am having cramping- I never get cramps- last time I had them was the first period I had after my daughter was born 7 yrs. ago. I left a message for my family doctor and nurse but he is out till Monday and may or may not get my message returned. I also looked on the website for the Nuvaring and it said that you are not suppose to have bleeding so soon after a normal period. I was wondering if anyone else has had this happen or if it is something I should be worried about or just keep an eye on it? Thanks for any advise.
So What Happened?™
I was finally able to get into the ob/gyn office yesterday afternoon. He said everything looks fine, no pregnancy, no miscarriage or anything like that. He said he is pretty sure that I need to "re-set" my cycle. Since I have been stacking the rings for so long, my body has either gotten used to it and the lining of my uterus is either too thin causing me to have lots of spotting or too thick, which is causing the painful cramps and a ton of bleeding. He said I need to remove the ring my 4th week and leave it out for a week and hopefully that will cause my body to have a "normal" period and then when I put in the new ring, to leave it in for 3 weeks then take it out for one week and should have a normal period then, then I can go back to stacking the rings. He did say that I should only stack the rings for 3-4 months at the most so I will start doing that. I know I would much rather have 3-4 predictable periods a year rather than random bleeding though out the month. Thanks for everyone's advise :)
C.G. answers from Orlando on April 16, 2010
I agree i would suggest taking the advise of another doctor if your regular doctor is unavalible. At the end of the day your life is more important than anything and its better to feel silly afterwards then be in danger and not do anything about it good luck and keep us posted i hope ur ok....
K.V. answers from Columbus on April 17, 2010
No you should not be bleeding this soon. Go to the Er now.
D.W. answers from Indianapolis on April 16, 2010
Your doctor should have a service that answers calls when they're out of the office and has the physician on-call available to speak with you.
I'd certainly call and speak with someone - if the website says it's not normal, I'd not risk waiting until Monday personally.
I worked with physicians for almost a decade. They hate getting paged for silly things (believe me, I can tell you some crazy stories), but this is completely legitimate, and they expect to receive calls for issues such as this.
Good luck! I hope it's nothing to be concerned about!
E.M. answers from Cleveland on April 17, 2010
I recently also stacked my rings as you put it though purely by accident as my e-mail glitched and I didn't get my reminder mail till the week I was supposed to be ring free was over. I conveniently forgot this for a while three weeks later when I started my period the day before I was scheduled to take my ring out rather than the threeish days afterwards I was used to which caused me to momentarily panic. That period lasted till about when it usually does so I guess it was about four days longer than usual and I was cramping more but I attributed it to two months of build up. I brought it up that week at my yearly PPH check up and the doctor said basically what I’d assumed that this wasn't terribly out of the ordinary given the circumstances and as long as I didn't have further odd symptoms to not worry about it. That was about two weeks ago and no extra bleeding so far like you're describing. The extra bleeding does sound like the kind of "more problems" the doctors were warning me about though.
Not really sure this is at all helpful but thought it might be somewhat comforting to hear you're not the only one.